Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 11, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 16, 2005, 6:26 PM CDT for Kenedy County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2005, 6:26 PM CDT (23:26 UTC)
- Expired
- May 16, 2005, 7:02 PM CDT
- In force
- 36 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Kenedy County, TX
The radar
The Brownsville radar (KBRO), 114 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 11.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 609 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 162327 SVRBRO TXC261-170000- /O.NEW.KBRO.SV.W.0011.050516T2326Z-050517T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 626 PM CDT MON MAY 16 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL KENEDY COUNTY IN DEEP SOUTH TEXAS * UNTIL 700 PM CDT * AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHEASTERN HIDALGO COUNTY...OR ABOUT 13 MILES NORTHEAST OF SAN MANUEL...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN KENEDY COUNTY AT 640 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2687 9799 2666 9799 2677 9784 2696 9786 $$ SPEECE
2 follow-up statements
000 WWUS54 KBRO 162350 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 648 PM CDT MON MAY 16 2005 TXC261-170000- /O.CON.KBRO.SV.W.0011.000000T0000Z-050517T0000Z/ KENEDY TX- 648 PM CDT MON MAY 16 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR WEST CENTRAL KENEDY COUNTY... AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL OVER WEST CENTRAL KENEDY COUNTY...OR ABOUT 19 MILES NORTHEAST OF SAN MANUEL. THIS STORM IS MOVING NORTHEAST AT 10 MPH. IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2687 9799 2666 9799 2677 9784 2696 9786 $$ SPEECE
000 WWUS54 KBRO 170002 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 700 PM CDT MON MAY 16 2005 TXC261-170010- /O.EXP.KBRO.SV.W.0011.000000T0000Z-050517T0000Z/ KENEDY TX- 700 PM CDT MON MAY 16 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL KENEDY COUNTY EXPIRES AT 700 PM CDT... AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT AFFECTED WEST CENTRAL KENEDY COUNTY HAS WEAKENED. ACCORDINGLY...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL KENEDY COUNTY WILL BE ALLOWED TO EXPIRE AT 700 PM CDT THIS EVENING. LAT...LON 2687 9799 2666 9799 2677 9784 2696 9786 $$ SPEECE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:00 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, May 16, 2:00 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 200 PM CDT MON MAY 16 2005 .DISCUSSION... A FEW SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPED ALONG THE COASTAL COUNTIES TODAY. A FRONTAL BOUNDARY WHICH STALLED ACROSS CENTRAL TEXAS COMBINED WITH A LOW PRESSURE SYSTEM LOCATED OVER NORTHERN MEXICO HAS RESULTED IN AN INCREASE IN THE ATMOSPHERIC MOISTURE ACROSS THE RIO GRANDE VALLEY TODAY. A HIGH PRESSURE RIDGE WILL CONTINUE TO PRODUCE LIGHT TO MODERATE EAST TO SOUTHEAST WINDS ACROSS THE RIO GRANDE VALLEY THROUGH FRIDAY. CLOUDINESS AND CHANCES FOR SHOWERS WILL DECREASE EARLY TUESDAY AND TEMPERATURES WILL WARM TO SLIGHTLY ABOVE NORMAL VALUES FOR THIS TIME OF THE YEAR. ABOVE NORMAL TEMPERATURES WILL CONTINUE ACROSS THE CWA THROUGH THE END OF THE FORECAST PERIOD. A COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS EARLY SATURDAY MORNING SHIFTING WINDS TO THE NORTHEAST SATURDAY THROUGH SUNDAY. WINDS WILL RETURN TO THE SOUTHEAST BY MONDAY REMAINING LIGHT TO MODERATE. && .MARINE...AT 1PM BUOY020 REPORTED NORTHEAST WINDS AT 8 KNOTS. BOY019 REPORTED EAST WINDS 10 TO 12 KNOTS WITH SEAS 2 FEET AT 7 SECONDS. LIGHT SOUTHEAST WINDS CONTINUE ACROSS THE GULF AS A LOW PRESSURE TROUGH MOVING EAST IS CAUSING SCATTERED SHOWERS AND THUNDERSTORMS OVER THE COASTAL COUNTIES OF DEEP SOUTH TEXAS. HIGH PRESSURE WILL MOVE INTO THE AREA ON TUESDAY CAUSING SHOWERS AND THUNDERSTORMS TO END. THE CENTER OF THE HIGH WILL MOVE EAST BY THE END OF THE WEEK CAUSING WIND SPEEDS TO INCREASE SLIGHTLY OVER THE GULF OF MEXICO. && .AVIATION...REGIONAL AIRPORTS ARE REPORTING LIGHT WINDS TODAY. SOME SHOWERS AND THUNDERSTORM HAVE MOVED OVER BRO AND HRL THIS AFTERNOON CAUSING MVFR CIGS AND TEMPO MVFR VSBYS. VFR CONDITIONS WITH TEMPO MVFR DUE TO SHOWERS WILL DOMINATE THE REGIONAL AIRPORTS FOR THE NEXT 24 HOURS. WINDS WILL CONTINUE TO BE LIGHT OUT OF THE SOUTHEAST FOR THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 70 85 71 87 71 / 10 00 00 00 00 BROWNSVILLE 68 88 70 90 70 / 10 00 00 00 00 HARLINGEN 68 89 70 90 70 / 10 00 00 00 00 MCALLEN 68 90 70 92 70 / 10 00 00 00 00 RIO GRANDE CITY 68 91 70 93 70 / 10 00 00 00 00 SOUTH PADRE ISLAND 71 83 72 84 72 / 10 00 00 00 00 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/PUBLIC...63 MARINE/AVIATION...65 MESO...VEGA
Hazardous weather outlook, May 16, 6:00 AM CDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CDT MON MAY 16 2005 TXZ248>257-171100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 AM CDT MON MAY 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS...SOME POSSIBLY STRONG...COULD DEVELOP ACROSS THE REGION THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PATCHY FOG MAY DEVELOP DURING THE EARLY MORNING HOURS OF TUESDAY OVER PORTIONS OF DEEP SOUTH TEXAS. THIS FOG WILL BURN OFF SHORTLY AFTER SUNRISE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 6:09 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.